Alert archive / Florida / Areal Flood Warnings in 2012
Areal Flood Warning 3, NWS Miami, FL
NWS Miami, FL issued this areal flood warning at Sep 1, 2012, 9:44 PM EDT for Palm Beach County, Florida. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 9:44 PM EDT (01:44 UTC)
- Expired
- Sep 3, 2012, 9:45 AM EDT
- In force
- 36 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WGUS42 KMFL 020144
FLWMFL
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
944 PM EDT SAT SEP 1 2012
FLC099-021345-
/O.NEW.KMFL.FA.W.0003.120902T0144Z-120902T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
944 PM EDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE
* FLOOD WARNING FOR...
CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 845 AM EDT SUNDAY
* AT 930 PM EDT...ALTHOUGH SOME AREAS HAVE IMPROVED RECENTLY
...FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH
COUNTY...ESPECIALLY NORTH OF SOUTHERN BOULEVARD TO NORTH LAKE
BOULEVARD. AS A RESULT...THE FLOOD WARNING HAS BEEN EXTENDED FOR
THESE AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
&&
LAT...LON 2668 8020 2669 8038 2684 8038 2684 8035
2684 8024 2683 8020
$$
KOB1 follow-up statement
474
WGUS42 KMFL 021338
FLWMFL
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
938 AM EDT SUN SEP 2 2012
FLC099-031345-
/O.EXT.KMFL.FA.W.0003.000000T0000Z-120903T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
938 AM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE
* FLOOD WARNING FOR...
CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 945 AM EDT MONDAY
* AT 932 AM EDT...THE EMERGENCY OPERATION CENTER IN PALM BEACH COUNTY
CONTINUE TO INDICATED THAT THE ROADWAYS LOXAHATCHEE GROVES AREA WHERE
STILL FLOODED EARLY THIS MORNING...AND EVEN PORTIONS OF DEER RUN BLVD
WERE STILL IMPASSABLE. THIS WATER WILL TAKE TIME TO DRAIN AWAY.
THEREFORE...THE FLOOD WARNING FOR CENTRAL PALM BEACH COUNTY HAS BEEN
EXTENDED UNTIL MONDAY MORNING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY! THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN
AROUND...DON'T DROWN!
THROW AWAY ANY FOOD...INCLUDING CANNED GOODS...THAT HAS COME IN
CONTACT WITH FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE OR WALK THROUGH
FLOOD WATERS! THE WATER CONTAINS A VARIETY OF HIDDEN DANGERS SUCH AS
RAW SEWAGE...CHEMICALS AND SNAKES...AND MAY ALSO OBSCURE DEEP CANALS
OR PONDS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
&&
LAT...LON 2668 8020 2669 8038 2684 8038 2684 8035
2684 8024 2683 8020
$$
BAXTERWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 1, 7:29 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 7:29 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 729 PM EDT SAT SEP 1 2012 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD AS AN AREA OF HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION. WINDS ACROSS THE EAST COAST TERMINALS WILL REMAIN OUT OF THE NORTHEAST NEAR 10 KNOTS THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. THESE WINDS WILL THEN INCREASE AGAIN DURING THE MID MORNING HOURS ON SUNDAY AS THE EAST COAST SEA BREEZE DEVELOPS. AT KAPF WINDS WILL ALSO DIMINISH AFTER MIDNIGHT BEFORE INCREASING AGAIN DURING THE MID MORNING HOURS ON SUNDAY OUT OF THE NORTHEAST. && .PREV DISCUSSION... /ISSUED 248 PM EDT SAT SEP 1 2012/ DISCUSSION... WATER VAPOR IMAGERY SHOWS THAT DEEP-LAYERED HIGH PRESSURE OFF THE COAST OF THE CAROLINAS THIS AFTERNOON IS BEGINNING TO INTRODUCE SOME DRIER AIR INTO SOUTH FLORIDA, ALBEIT RATHER SLOWLY. PRECIP WATER VALUES FROM NOAA GPS-MET RANGE FROM ABOUT 1.3 INCHES NORTH OF LAKE OKEECHOBEE TO JUST BELOW 2 INCHES ALONG THE GULF COAST AND FAR SOUTHERN PORTIONS OF THE PENINSULA. AS A RESULT, A FEW SHOWERS CONTINUE TO POP UP OVER THE INTERIOR SECTIONS AND MOVE TO THE SW IN THE DEEP NE FLOW. STILL COULD SEE A FEW THUNDERSTORMS OVER THE WESTERN HALF OF THE PENINSULA AS A LATE SEA BREEZE SHOULD GET STARTED BY MID AFTERNOON. GUIDANCE NOT SHOWING MUCH IN THE WAY OF PRECIP TONIGHT, HOWEVER WILL HANG ONTO A SLIGHT CHANCE OF SHOWERS EAST COAST AS ONE LAST SURGE OF LOW-LEVEL MOISTURE SEEN ON SATELLITE IMAGERY NORTH OF THE BAHAMAS MAKES IT TO SE FLORIDA. DRIER AIR WILL BE IN PLACE BY SUNDAY, PROVIDING FOR A MOSTLY DRY DAY WITH DEWPOINTS PERHAPS DROPPING BELOW 70F OVER FAR INLAND SECTIONS. LEFT IN A SLIGHT CHANCE OF SHOWERS/INLAND TSTMS FOR AREA ROUGHLY SOUTH OF ALLIGATOR ALLEY WHERE MOISTURE AND LOW- LEVEL CONVERGENCE SHOULD BE MAXIMIZED. MID/UPPER LOW CURRENTLY ABOUT 600 MILES EAST OF FLORIDA IS FORECAST BY ALL MODELS TO MOVE WEST AND COME RIGHT UP TO JUST OFF THE SE FLORIDA COAST LATE MONDAY AND TUESDAY. NORMALLY THIS WOULD SIGNIFICANTLY ENHANCE PRECIPITATION ACROSS THE AREA, BUT WITHOUT A SOURCE OF HIGH MOISTURE AIR TO TAP INTO, END RESULT SHOULD BE ONLY A MODEST INCREASE IN SHOWERS/TSTMS WITH POPS NO HIGHER THAN 30 PERCENT BOTH MONDAY AND TUESDAY. TEMPERATURES THROUGH THE TUESDAY PERIOD WILL BE NEAR NORMAL. MODELS GENERALLY AGREE THAT MID/UPPER LOW WILL BE SLOW TO MOVE OUT OF AREA THE REMAINDER OF THE COMING WEEK, WITH WIND FLOW BECOMING MORE WESTERLY. THIS COULD TAP INTO A LITTLE MORE MOISTURE BUT RIGHT NOW NO INDICATION THAT POPS WILL BE SIGNIFICANTLY HIGHER AS THE WEEK PROGRESSES. AVIATION... THERE HAVE BEEN SOME ISOLATED SHOWERS OVER THE EAST COAST METRO AREAS LATE THIS MORNING. IT LOOKS LIKE THESE SHOWERS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BEFORE THE REALLY DRY AIR WORKS INTO THE CWA FROM THE NORTHEAST. SO WILL KEEP VCSH IN FOR THE EAST COAST TAF SITES ALONG WITH WIND SPEEDS OF 10 TO 15 KNOTS FROM THE NORTHEAST DIRECTION. KAPF TAF SITE SHOULD ALSO SEE A WEST COAST SEA BREEZE AROUND 20Z. SO WILL KEEP THE WINDS FROM THE NORTHEAST DIRECTION AT 5 TO 10 MPH BEFORE SWINGING TO A WESTERLY DIRECTION AROUND 20Z ALONG WITH A VCSH. THE SHOWERS SHOULD COME TO AN END OVER ALL OF THE TAF SITES AFTER 01Z TONIGHT ALONG WITH THE WINDS DECREASING TO LESS THAN 5 KNOTS. THE WINDS WILL THEN INCREASE AGAIN FROM THE NORTHEAST AT 5 TO 10 KNOTS ON SUNDAY AT ALL OF THE TAF SITES. THE WEATHER WILL ALSO REMAIN DRY ON SUNDAY AT THE TAF SITES. THE CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS AT ALL OF THE TAF SITES TODAY THROUGH SUNDAY MORNING. MARINE... NORTHEAST WINDS AROUND 10 KT WILL PREVAIL THROUGH SUNDAY, THEN BECOME LIGHT E-SE MONDAY THROUGH MID-WEEK. A SMALL NE SWELL WILL AFFECT THE PALM BEACH WATERS FOR MOST OF THE PERIOD, WITH WAVEWATCH MODEL NOT SHOWING ANYTHING GREATER THAN 2 FT. OTHERWISE, LIGHT SEAS THROUGH MID-WEEK. FIRE WEATHER... WITH DRIER AIR SUNDAY AND MONDAY, LOWEST RELATIVE HUMIDITY VALUES WILL DROP TO THE 40-45 PERCENT RANGE OVER THE FAR INTERIOR. THESE ARE STILL ABOVE CRITICAL VALUES WITH NO ISSUES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 87 77 89 / 20 10 10 20 FORT LAUDERDALE 79 88 78 89 / 20 20 20 30 MIAMI 80 89 78 90 / 20 20 20 30 NAPLES 75 91 74 90 / 10 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...55/CWC
Hazardous weather outlook, Sep 1, 7:42 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 742 PM EDT SAT SEP 1 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021445- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 742 PM EDT SAT SEP 1 2012 ...FLOOD WARNING PORTIONS OF EAST CENTRAL PALM BEACH COUNTY... ...SLIGHT CHANCE FOR EVENING THUNDERSTORMS SOUTHWEST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: ALTHOUGH SOME AREAS HAVE IMPROVED OVER THE PAST FEW DAYS...FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH COUNTY...ESPECIALLY NORTH OF SOUTHERN BOULEVARD TO NORTH LAKE BOULEVARD. AS A RESULT...THE FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES DUE TO EASTERLY ONSHORE WINDS. THUNDERSTORMS: THERE IS A SLIGHT CHANCE FOR EVENING THUNDERSTORMS ALONG THE MAINLAND MONROE COUNTY COAST AND THE ADJACENT GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND WEST WILL OCCUR DAILY. THERE WILL ALSO BE A INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA NEXT WEEK....DUE TO AN INCREASE IN THE NORTHEAST SWELLS THROUGH THE WEEK. HEAT INDICES WILL ALSO BE NEAR 105 EACH DAY OVER THE INTERIOR AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:19 AM EDT | Special Marine Warning | MFL | 26 min | |
| Sep 2, 9:22 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
Nearby
Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.